My husband had the cardiac ablation on 3/24. He is having a great deal of groin pain, and difficulty walking on his leg. He also had foot edema. Is this a common side effect. He is very lethargic. The good part is the atrial fibrillation is gone.
I had the same procedure done 3/03. I had a 6" x 1" bruise at the catheter site but other than that nothing like you described. From everything I've read never heard of anyone speaking of having a lot of groin pain and difficulty walking afterwards. I don't think his experiences are normal and he should probably get it checked out by someone who would know for sure.
Was the ablation for atrial fibrillation? That is what his ablation was for. Not to see if the arteries were blocked. I did make an appointment for tomorrow for him to be seen, but they really did not want to see him for a month.
It is good you are getting it checked out. Perhaps it is just swelling putting pressure on a nerve but the procedure was done over a week ago and should have started to improve by now. My bruise was even gone in 10 days.
Some pain and definite bruising at the catheter sites is to be expected. I developed a hematoma on my left side but it wasn't really all that painful. Would get the odd shooting pain but it was only about a 4 out of 10. "A great deal of pain", "difficulty walking" and "edema" should be checked out ASAP, in my humble opinion.
He actually woke up this am and the edema is almost gone. He is black and blue down the right leg to the knee. I read the op report, and it states that they had a problem getting in the vein/artery as it was very narrow. I am thinking that is the reason. I have an appointment this pm so will keep you posted..
Thank goodness for all of you out there that have helped me with their answers.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.